Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Severe ear pain, have migraines. On amoxicillin. Treatment?

I have been having severe ear pain in my left ear for 8 days now. My PCP thought there was some fluid in my ear so she prescribed me amoxicillin . When it got worse she referred me to an ENT . There is no infection in my ear and says it could be due to migraines, which I have been diagnosed with but not bein treated for. He suggested taking sudafed which I started yesterday. The pain is so unbearable when I lay down that my PCP prescribed me ambien so I can get more than 2-3 hours of sleep. Do you have any suggestions?
Asked On : Tue, 19 Feb 2013
Answers:  1 Views:  147
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012

Thanks for posting on HCM,
What you are presenting is a symptom known as otalgia/earache (ear pain) which could be primary otalgia (ear pain which originates from the ear) or reffered otalgia (which originates from outside the ear). Otalgia is not always associated with ear disease. It may be caused by several other conditions, such as impacted teeth, sinus disease, inflamed tonsils, infections in the nose and pharynx, throat cancer, and occasionally as a sensory aura that precedes a migraine.
From your description your pain, it probably originates from the middle ear and might be caused by
- Mechanical: barotrauma (often iatrogenic), Eustachian tube obstruction leading to acute otitis media.
- Inflammatory / infective: acute otitis media, mastoiditis.
Other causes of secondary/referred otalgia will need to be investigated by a neurologist or an ENT specialist as they follow five major nerve parts and could come as a result of several diseases conditions such as pharyngitis, tonsillitis, trigeminal neuralgia etc.
For now, you will need to take analgesic pain killers ( particularly with antiinflammatory properties like ibuprofen) as it was apparently not included in our treatment.

Hope this helps
Answered: Tue, 19 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor